Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 85, NWS Memphis, TN

May 3, 2000Tallahatchie County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2000, 11:19 PM CDT for Tallahatchie County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2000, 11:19 PM CDT (04:19 UTC)
Expired
May 4, 2000, 12:05 AM CDT
In force
46 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Tallahatchie County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS54 KMEG 040419
SVRMEM
MSC135-040505-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 PM CDT WED MAY 3 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI

* UNTIL 1205 AM CDT

* AT 1117 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTH OF SUMNER...
  MOVING NORTH AT 15 MPH.

  THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUMMER BY 1125 PM CDT
  WEBB BY 1125 PM CDT
  TUTWILER BY 1145 PM CDT


.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:52 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 3, 8:52 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT WED MAY 3 2000

SCATTERED SHRAS WITH A FEW TSRAS CONTINUE ACROSS MAINLY THE WRN HALF
OF FA. STRONGEST ACTIVITY CENTERED OVER MARSHALL/BENTON COUNTIES.
UPPER LOW STILL SPINNING OVER ERN OK. NEXT S/WV ROTATING AROUND LOW
TRIGGERING SHRA/TSRA ACTIVITY OVER SRN/NRN LA. THIS ACTIVITY NOW
BEGINNING TO LIFT MORE NEWD IN CIRCULATION AROUND LOW AND MAY
AFFECT WRN COUNTIES OVERNIGHT. CURRENT ZNS IN PRETTY GOOD SHAPE AND
NO UPDATES PLANNED AT THIS TIME. WILL CONTINUE TO MONITOR PCPN TRENDS
AND MAY UPDATE TO LOWER POPS SOME IN A COUPLE HOURS. TEMPS IN GOOD
SHAPE.

.MEM...NONE.

In the hours before

Local storm report, May 3, 11:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS
1105 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    PARSONS                   TN   1 INCH HAIL
05/03/00   DECATUR                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

N

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.